Alert archive / South Carolina / Tornado Warnings in 2010
Tornado Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 23, 2010, 8:19 PM EDT for Hampton County, Jasper County, South Carolina. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2010, 8:19 PM EDT (00:19 UTC)
- Expired
- May 23, 2010, 8:46 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:21 PM EDT | HAIL 1 | 1 Ne Furman, SC | PENNY BRANCH GOLF COURSE REPORTS OCCASIONAL QUARTER SIZED HAIL. |
| May 23, 8:25 PM EDT | TSTM WND DMG | 2 Ssw Ridgeland, SC | LOCAL MEDIA REPORTED A TREE BLOWN DOWN ALONG NORTH BOUND LANE ALONG HIGHWAY 17 BETWEEN EXIT 8 AND RIDGELAND. TIME ESTIMATED BASED ON RADAR. |
| May 23, 8:25 PM EDT | HAIL 0.5 | Furman, SC | BROADCAST MEDIA REPORTED DIME SIZE HAIL NEAR FURMAN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
638
WFUS52 KCHS 240019
TORCHS
SCC049-053-240100-
/O.NEW.KCHS.TO.W.0006.100524T0019Z-100524T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
819 PM EDT SUN MAY 23 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NEAR GRAYS...
MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
GRAYS...FURMAN...PINELAND...GILLISONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3270 8121 3276 8098 3241 8098 3242 8120
3244 8120 3246 8119 3249 8122 3252 8123
3253 8125
TIME...MOT...LOC 0019Z 004DEG 6KT 3269 8109
$$1 follow-up statement
898
WWUS52 KCHS 240046
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT SUN MAY 23 2010
SCC049-053-240056-
/O.CAN.KCHS.TO.W.0006.000000T0000Z-100524T0100Z/
HAMPTON SC-JASPER SC-
846 PM EDT SUN MAY 23 2010
...THE TORNADO WARNING FOR NORTHWESTERN JASPER AND SOUTH CENTRAL
HAMPTON COUNTIES HAS BEEN CANCELLED...
AT 840 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN CANCELED.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 915 PM.
LAT...LON 3270 8121 3276 8098 3241 8098 3242 8120
3244 8120 3246 8119 3249 8122 3252 8123
3253 8125
TIME...MOT...LOC 0046Z 004DEG 6KT 3265 8109
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 23, 8:06 PM EDT, 13 minutes earlier.
Area forecast discussion, May 23, 8:06 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 806 PM EDT SUN MAY 23 2010 .SYNOPSIS... A HIGH PRESSURE WEDGE WILL PERSIST INLAND MONDAY AND TUESDAY. LOW PRESSURE DEVELOPING EAST OF THE BAHAMAS WILL MOVE NORTH AND NORTHWEST THROUGH MID WEEK...MOST LIKELY REMAINING OVER THE ATLANTIC...BEFORE SHIFTING EAST LATE IN THE WEEK. && .NEAR TERM /THROUGH MONDAY/... THE AREA WILL REMAIN ON THE WESTERN SIDE OF AN UPPER LOW DROPPING SOUTHEAST FROM THE MID-ATLANTIC REGION. BOUNDARY INTERACTIONS WITH THE SEABREEZE HAVE SUPPORTED CONTINUED CONVECTION ACROSS THE FORECAST AREA THIS EVENING...WITH UPPER LEVEL ENERGY SUPPORTING ORGANIZED SEVERE STORMS. LATEST RADAR TRENDS SHOW STRONG TO SEVERE CELLULAR CONVECTION ACROSS COASTAL SOUTH CAROLINA GENERALLY MOVING SOUTHWARD. WILL CONTINUE TO TRACK ONGOING CONVECTION FOR THE NEXT FEW HOURS...BEFORE THE LOSS OF DAYTIME HEATING AND INSTABILITY SUGGESTS COVERAGE WILL STEADILY DECREASE. ALTHOUGH MOST LOCALES SHOULD REMAIN DRY AFTER MIDNIGHT...CANNOT COMPLETELY RULE OUT ISOLATED SHOWERS/STORMS WITHIN CONTINUED ENHANCED UPPER LEVEL SUPPORT FROM THE APPROACHING LOW ALOFT. PATCHY FOG IS ALSO POSSIBLE...ESPECIALLY IN AREAS THAT SEE RAIN...BUT WILL NOT MENTION IN THE FORECAST AT THIS TIME. LOWS WILL BE IN THE MID TO UPPER 60S AWAY FROM THE SLIGHTLY MILDER BEACHES. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MONDAY...MID AND UPPER CYCLONE OVER NC WILL DROP EAST OF THE AREA DURING THE DAY. AT THE SAME TIME AT TH E SURFACE...A HIGH PRESSURE WEDGE BEGINS TO STRENGTHEN ACROSS THE LOCAL REGION. WHILE THIS OCCURS...LOW PRESSURE IS SLOWLY DEEPENING EAST AND NE OF THE BAHAMAS. WITH A DEEPER AND STRENGTHENING EASTERLY FLOW BETWEEN THESE TWO SURFACE FEATURES RESULTING IN AN INCREASE IN LOW LEVEL CONVERGENCE...WE LOOK FOR AN INCREASE IN CLOUDINESS AND OUR RAIN CHANCES MONDAY. WITH LESS SHEAR AND INSTABILITY AND POOR LAPSE RATES...WE LOOK FOR A DECREASE IN T-STORM CHANCES...WITH MUCH OF THE PRECIP IN THE FORM OF SHOWERS. HOWEVER...WITH A 40 KT JET STREAK TO MOVE IN LATE...SHORT WAVES TO MOVE INTO SC IN ASSOCIATION WITH THE MID AND UPPER CYCLONE...AND COLDER 500 TEMPS DOWN TO -11 OR -12C WE STILL COULD EXPERIENCE A FEW STRONGER THUNDERSTORMS WITH THE INTERACTION OF BOUNDARIES. RAIN CHANCES WILL BE MAINLY IN THE 40 TO 50 PERCENT RANGE...EXCEPT SOME 60 PERCENT PROBABILITIES ION BERKELEY AND DORCHESTER IN CLOSER PROXIMITY TO SHORT WAVES AND JET STREAK ALOFT. TEMPS WILL BE NOTICEABLY LOWER THAN RECENT DAYS DUE TO THE ONSHORE FETCH...AND THE INCREASED CLOUD COVER AND PRECIP. WE WILL SHOW MAINLY UPPER 70S AND LOWER 80S...EXCEPT A FEW MID 80S ACROSS FAR SOUTHERN AREAS IF THEY RECEIVE ENOUGH BREAKS OF SUNSHINE. MONDAY NIGHT AND TUESDAY...HIGH PRESSURE WEDGE REMAINS ANCHORED INLAND...WITH ATLANTIC LOW PRESSURE STILL FAR TO THE SE AND MOVING ONLY SLOWLY NORTH AND NW. THE MID AND UPPER CYCLONE NEARBY MONDAY EVENING WILL BECOME ABSORBED BY A THE MID AND UPPER CYCLONE ASSOCIATED WITH THE SURFACE LOW OF THE ATLANTIC. RAIN CHANCES ARE DRIVEN MAINLY BY LOW LEVEL CONVERGENCE MONDAY NIGHT AND TUESDAY...AIDED BY WEAK SHORT WAVES ALOFT ROTATING AROUND THE MID AND UPPER CYCLONE. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH THE SURFACE LOW CO-LOCATED UNDER THE MID AND UPPER CYCLONE AND A BLOCKING RIDGE TO THE NORTH OF THE SYSTEM...THE ATLANTIC LOW WILL STRUGGLE TOO MOVE TOO FAR NORTH THROUGH THE MIDDLE OF THE WEEK. ALTHOUGH IT MAY REACH OUR LATITUDE...PRESENT INDICATIONS ARE THAT THE SYSTEM WILL STAY FAR OFFSHORE OVER THE ATLANTIC. RAIN CHANCES WILL BE IN THE 20-30 PERCENT RANGE...HIGHEST OVER THE COASTAL AREAS AND IN THE ATLANTIC BASED ON THE LOW REMAINING WELL REMOVED FROM THE LOCAL AREA. THAT COULD CHANGE SHOULD THE TRACK/STRENGTH OF THE SYSTEM DEVIATE FROM THE LATEST THINKING. TEMPS WILL NOT STRAY TOO FAR FROM NORMAL. ALTHOUGH THE LOW WILL LIKELY STAY IN THE ATLANTIC...WE STILL COULD EXPERIENCE SOME IMPACTS LOCALLY. THAT WOULD BE THE RISK OF BEACH EROSION....AND THE POSSIBILITY OF SHALLOW COASTAL FLOODING WHICH WOULD COINCIDE WITH THE UPCOMING ASTRONOMICAL HIGH TIDES WITH THE FULL MOON. WE WILL DISCUSS THESE CONDITIONS IN OUR HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AN UPPER RIDGE OVER THE GREAT LAKES REGION WILL PIN THE ATLANTIC LOW...DEVELOPING A BLOCKING PATTERN SUGGESTIVE OF A MEANDERING SURFACE SYSTEM THROUGH AT LEAST THURSDAY. ONCE THE UPPER LOW WEAKENS INTO MORE OF A PROGRESSIVE TROUGH...THE SURFACE LOW WILL BE TAKEN EAST FURTHER INTO THE ATLANTIC. THIS PATTERN SHIFT WILL ALLOW HIGH PRESSURE AT THE SURFACE AND ALOFT TO REBUILD OVER THE REGION FOR LATE WEEK INTO THE WEEKEND. EXPECT RAIN CHANCES TO BE LOWER THURSDAY THROUGH SATURDAY AS A RESULT. PERSISTENTLY CLOUDY SKIES WILL ALSO BREAK BY LATE WEEK...AND WHEN COMBINED WITH INCREASING HEIGHTS ALOFT...WILL SUPPORT A WARMING TREND INTO THE WEEKEND. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SCATTERED CONVECTION CONTINUES ACROSS THE FORECAST AREA THIS EVENING. AT 00Z TAF TIME...A LARGE SEVERE THUNDERSTORM HAS PASSED SOUTH OF KCHS. MORE CELLULAR CONVECTION HAS DEVELOPED BEHIND THE SEABREEZE IN THE VICINITY OF THE KSAV TERMINAL...AS THE LARGE SEVERE STORM APPROACHES FROM THE NORTH. WILL THUS CONSIDER AN AMENDMENT TO THE KSAV TAF TO ACCOUNT FOR SHOWERS/THUNDERSTORMS DURING THE NEXT FEW HOURS. THERE IS LESS CERTAINTY IN CONVECTIVE COVERAGE AFTER AROUND 03Z...AND HAVE THUS PREFERRED NOT TO MENTION RA/TS UNTIL NIGHTTIME TRENDS BECOME MORE CLEAR. OF SOME CONCERN IS THE FORMATION OF FOG LATE TONIGHT...ESPECIALLY SINCE BOTH KCHS AND KSAV WILL LIKELY EXPERIENCE PRECIPITATION WITH THESE EVENING STORMS. PERSISTENT CLOUD COVER COULD HINDER FOG DEVELOPMENT...AS UPPER LEVEL ENERGY TO THE NORTH SUPPORTS CONTINUED PRECIPITATION AND CLOUDS FOR THE MID ATLANTIC AND CAROLINA COAST OVERNIGHT. HAVE ADDED MVFR VISIBILITIES AT BOTH TERMINALS BETWEEN 02Z AND 14Z...AND WILL MONITOR TRENDS IF CONDITIONS BEGIN TO TAKE A MORE PESSIMISTIC TURN. UNSETTLED WEATHER WILL PERSIST INTO MONDAY...WITH BEST RAIN CHANCES TRANSITIONING BACK TO NORTHERN AREAS. HAVE THUS MAINTAINED A -RA FOR THE MORNING HOURS AT KCHS...THEN JUST COVER RAIN/THUNDER POTENTIAL WITH CB TOWARD THE END OF THE TAF PERIOD. EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH WEDNESDAY...WITH AN INCREASE IN RAIN CHANCES. && .MARINE... TONIGHT...AN EAST TO NORTHEAST FLOW REGIME WILL PERSIST AS HIGH PRES SLOWLY STRENGTHENS N OF THE AREA. WINDS WILL GENERALLY REMAIN 10 KT OR LESS WITH SEAS 3-4 FT OR LESS...MAINLY IN SOUTHEAST SWELL. MONDAY THROUGH FRIDAY...THE PRESSURE GRADIENT STEADILY TIGHTENS ACROSS THE MARINE COMMUNITY DURING THE EARLY AND MIDDLE PART OF THE WEEK. INITIALLY THIS IS A RESULT OF STRONGER HIGH PRESSURE BUILDING FROM THE NORTH WITH A RESULTING WEDGE SETTING UP INLAND. BUT AS LOW PRESSURE OVER THE SW ATLANTIC MOVES NORTH AND NW IN AN AREA WELL OFF THE SE COAST...OUR GRADIENT PINCHES FURTHER...DEPENDING UPON THE TRACK...STRENGTH AND TIMING OF THAT LOW. CONDITIONS APPEAR TO REMAIN BELOW ANY SCA CONDITIONS MONDAY...CAPPING WINDS AND SEAS AT 15 KT AND 4 FEET...RESPECTIVELY. BUT WINDS AND SEAS WILL BE ON THE INCREASE STARTING MONDAY NIGHT AND TUESDAY...AS THE ATLANTIC LOW SHIFTS A BIT CLOSER TO THE WATERS. THERE IS STILL SOME UNCERTAINTY ON THE STRENGTH OF THE PINCHING BETWEEN THIS LOW AND THE INLAND WEDGE. AFTER CONSIDERING OUR INTER-OFFICE COORDINATION...WE HAVE DECIDED AGAINST RAISING ANY SCA/S AT THIS TIME. BUT ODDS DO FAVOR SCA/S WILL BE REQUIRED AT SOME POINT FOR THE MID WEEK PERIOD. IN FACT WE STILL CANNOT ENTIRELY RULE OUT THE POSSIBILITY OF GALES. GIVEN THAT THERE IS STILL MUCH UNCERTAINTY REGARDING THE DEVELOPMENT AND EVENTUAL TRACK AND STRENGTH OF THIS SYSTEM. ALL MARINERS ARE URGED TO REMAIN ABREAST OF THE MARINE FORECAST FOR FURTHER UPDATES. PREFERRED MODEL SOLUTIONS INDICATE THE LOW PRESSURE SYSTEM WILL DRIFT BACK EAST THROUGH THE ATLANTIC AROUND THURSDAY...ALLOWING WINDS AND SEAS TO DIMINISH BY LATE IN THE WEEK. WILL THUS INDICATE SLOWLY IMPROVING CONDITIONS FOR THURSDAY AND FRIDAY. RIP CURRENTS...WE RECEIVED REPORTS OF RIP CURRENTS AT FOLLY BEACH THE PAST 2 DAYS...AND CONDITIONS LOOK JUST AS GOOD IF NOT BETTER FOR MONDAY. WITH A PERSISTING ONSHORE WIND AND A CONTINUATION OF SMALL 2-3 FOOT SWELLS AT THE BEACHES...PLUS THE UPCOMING FULL MOON...WE HAVE OPTED FOR A MODERATE RISK OF RIP CURRENTS MONDAY. CONDITIONS APPEAR FAVORABLE FOR RIP CURRENTS AGAIN TUESDAY AND WEDNESDAY...AS EVEN LARGER SWELLS IMPACT THE BEACHES IN RESPONSE TO LOW PRESSURE IN THE ATLANTIC. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 23, 4:22 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT SUN MAY 23 2010 GAZ117-119-139-141-SCZ048>051-241000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 PM EDT SUN MAY 23 2010 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL BE SLIGHTLY GREATER ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA FROM ALLENDALE EAST TO WALTERBORO AND NORTH CHARLESTON...HOWEVER CONDITIONS WILL FAVOR ISOLATED SEVERE THUNDERSTORMS JUST ABOUT ANYWHERE THROUGH 9 PM EDT. PEOPLE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER FORECASTS AND CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR ON OUR WEBSITE AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. MARINE/COASTAL HAZARDS...TROPICAL LOW PRESSURE WILL CONTINUE TO DEVELOP NEAR THE SOUTHEASTERN BAHAMAS AND WILL MOVE NORTH OR NORTHWEST THROUGH MID-WEEK. INCREASING WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE LOW...THE RISK FOR BEACH EROSION...COASTAL FLOODING...INCREASING WINDS AND STRONG RIP CURRENTS COULD INCREASE AT THE COAST. THERE REMAINS MUCH UNCERTAINLY ON THE EXACT STRENGTH AND TRACK THIS SYSTEM WILL TAKE. CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM EDT. AMZ330-241000- CHARLESTON HARBOR- 422 PM EDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL BE SLIGHTLY GREATER ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA FROM ALLENDALE EAST TO WALTERBORO AND NORTH CHARLESTON...HOWEVER CONDITIONS WILL FAVOR ISOLATED SEVERE THUNDERSTORMS JUST ABOUT ANYWHERE THROUGH 9 PM EDT. PEOPLE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER FORECASTS AND CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR ON OUR WEBSITE AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE/COASTAL HAZARDS...TROPICAL LOW PRESSURE WILL CONTINUE TO DEVELOP NEAR THE SOUTHEASTERN BAHAMAS AND WILL MOVE NORTH OR NORTHWEST THROUGH MID-WEEK. INCREASING WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE LOW...THE RISK FOR BEACH EROSION...COASTAL FLOODING...INCREASING WINDS AND STRONG RIP CURRENTS COULD INCREASE AT THE COAST. THERE REMAINS MUCH UNCERTAINLY ON THE EXACT STRENGTH AND TRACK THIS SYSTEM WILL TAKE. CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM EDT. AMZ350-352-354-374-241000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 422 PM EDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE/COASTAL HAZARDS...TROPICAL LOW PRESSURE WILL CONTINUE TO DEVELOP NEAR THE SOUTHEASTERN BAHAMAS AND WILL MOVE NORTH OR NORTHWEST THROUGH MID-WEEK. INCREASING WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE LOW...THE RISK FOR BEACH EROSION...COASTAL FLOODING...INCREASING WINDS AND STRONG RIP CURRENTS COULD INCREASE AT THE COAST. THERE REMAINS MUCH UNCERTAINLY ON THE EXACT STRENGTH AND TRACK THIS SYSTEM WILL TAKE. CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 241000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 422 PM EDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL BE SLIGHTLY GREATER ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA FROM ALLENDALE EAST TO WALTERBORO AND NORTH CHARLESTON...HOWEVER CONDITIONS WILL FAVOR ISOLATED SEVERE THUNDERSTORMS JUST ABOUT ANYWHERE THROUGH 9 PM EDT. PEOPLE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER FORECASTS AND CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR ON OUR WEBSITE AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM EDT.
In the hours before
Local storm report, May 23, 5:59 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL AWENDAW 33.04N 79.61W
05/23/2010 E1.00 INCH CHARLESTON SC PUBLIC
QUARTER SIZE HAIL ALONG DOAR ROAD. WIND ESTIMATED AT 40
TO 50 MPH.
&&
VBLocal storm report, May 23, 6:05 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL GOOSE CREEK 32.98N 80.03W
05/23/2010 E1.00 INCH BERKELEY SC PUBLIC
NICKEL TO QUARTER SIZE HAIL IN CROWFIELD PLANTATION.
&&
VBLocal storm report, May 23, 6:10 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL NORTH CHARLESTON 32.85N 79.97W
05/23/2010 E0.25 INCH CHARLESTON SC PUBLIC
PEA SIZE HAIL AT DORCHESTER ROAD AND THE AIR FORCE BASE
MAIN GATE.
&&
VBLocal storm report, May 23, 6:52 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL HOLLYWOOD 32.73N 80.24W
05/23/2010 E0.75 INCH CHARLESTON SC PUBLIC
&&
RJBLocal storm report, May 23, 7:17 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 3 NW WALTERBORO 32.94N 80.70W
05/23/2010 COLLETON SC TRAINED SPOTTER
BRIEF FUNNEL CLOUD.
&&
VBLocal storm report, May 23, 7:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT SUN MAY 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 9 SW AWENDAW 32.95N 79.72W
05/23/2010 E2.50 INCH CHARLESTON SC BROADCAST MEDIA
MEDIA RELAYED A REPORT OF NEAR BASEBALL SIZE HAIL AT THE
CORNER OF HIGHWAY 17 AND SEEWEE ROAD. TIME ESTIMATED
BASED ON RADAR.
&&
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:09 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 66 min |
| May 23, 8:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 67 min |
| May 24, 1:47 AM EDT | Dense Smoke Advisory | CHS | Berkeley | 7 hr |
| May 24, 4:58 AM EDT | Areal Flood Advisory | CHS | Charleston | 47 min |
| May 24, 5:22 AM EDT | Flash Flood Warning | CHS | Charleston | 86 min |
| May 24, 4:18 PM EDT | Rip Current Statement | CHS | 52 hr | |
| May 24, 7:24 PM EDT | Areal Flood Advisory | CHS | Charleston | 51 min |
Nearby
Tornado Warnings in South Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.